Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 25, 2015, 9:42 AM CST for 5 counties in Alabama. It took effect at Dec 25, 2015, 11:51 AM CST. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 9:42 AM CST (15:42 UTC)
- In effect from
- Dec 25, 2015, 11:51 AM CST
- Expired
- Jan 5, 2016, 10:30 AM CST
- In force
- 11 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Autauga County, AL, Dallas County, AL, Elmore County, AL, Lowndes County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 74 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alabama River at Montgomery (MGMA1). The gauge peaked at 44.60 ft at Dec 27, 2015, 11:00 AM CST.
- Action stage
- 26 ft
- Minor stage
- 35 ft
- Moderate stage
- 45 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02419988, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 25, 5:54 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Dec 25, 5:54 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 AM CST FRI DEC 25 2015 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... WE WILL REMAIN DEEP INTO THE WARM SECTOR FOR SEVERAL MORE DAYS...WHICH MEANS SEVERAL MORE DAYS (AT LEAST) OF STORMY AND MILD CONDITIONS ACROSS CENTRAL ALABAMA. THERE WILL OBVIOUSLY BE PLENTY OF MOISTURE...INSTABILITY...AND LIFT AVAILABLE FOR THUNDERSTORMS TODAY...ESPECIALLY IN THE NORTHERN HALF OF THE STATE. MODELS ARE QUITE INSISTENT THAT AXIS OF HIGHEST THUNDERSTORM COVERAGE WILL SHIFT NORTHWARD THIS MORNING. THAT WOULD BE GOOD NEWS FOR THE WATER LOGGED SOUTHERN COUNTIES. LETS JUST HOPE THAT THAT HEAVY RAIN BAND DOES CONTINUE TO MOVE NORTH...SO THE NORTHERN AREAS DON'T END UP IN A SIMILAR SITUATION. BIG UPPER LEVEL LOW IS STILL FORECAST TO DIG INTO THE WEST COAST STATES AND FOUR CORNERS AREA TODAY AND TOMORROW...AND THEN ROLL EASTWARD SUNDAY AND MONDAY. COMPLEX SURFACE PATTERN DEVELOPS IN RESPONSE TO THE APPROACHING UPPER LEVEL TROUGH...WITH A VERY WOUND UP SURFACE LOW MOVING FROM WEST TEXAS TO THE GREAT LAKES... TRAILING A COLD FRONT THAT WILL PUSH THROUGH HERE ON MONDAY. THE FRONTAL PASSAGE IS A BIT FASTER THAN PREVIOUS MODEL RUNS...AND THE ENDING OF THE PRECIPITATION ASSOCIATED WITH IT MAY COME EARLIER AS WELL. WILL LOOK FOR SOME RUN TO RUN CONSISTENCY BEFORE TOTALLY BUYING INTO A RAIN FREE MONDAY NIGHT/TUESDAY SCENARIO. LOOKS LIKE WE MAY NOT GET INTO A SUBSTANTIALLY COLDER AIR MASS UNTIL LATE NEXT WEEK...WHEN THE UPPER LEVEL PATTERN FINALLY TRANSITIONS TO WESTERN RIDGE...EASTERN TROUGH CONFIGURATION. /61/ && .AVIATION... 12Z TAF DISCUSSION. SWATH OF SHOWERS AND THUNDERSTORMS IS FINALLY MOVING TO THE NORTH. THUS...WILL SHIFT OUR TSRA MENTION TO NOT INCLUDE MGM/TOI BUT STILL AT TIMES IN THE NORTH. A FEW OF THE STORMS IN THE LATE MORNING TOWARD EARLY AFTERNOON THAT MAY BE PRESENT HAVE THE POTENTIAL TO BE STRONG. WILL FORGO MENTIONING THIS LOWER PROBABILITY THREAT JUST YET. LOWER CIGS/VSBYS WILL ACCOMPANY STORMS. AS FOR MGM/TOI SOME MVFR CIGS THIS AM. HOWEVER...ALL COULD SEE SOME IFR AT TIMES THIS AM. CIGS COULD LIFT SOME ACROSS THE SOUTH BY AFTERNOON IN THE ABSENCE OF SHOWER ACTIVITY. TONIGHT WITH A LARGE AMOUNT OF LINGERING MOISTURE...FOG IS LIKELY ACROSS THE SOUTH TAFS AT MGM/TOI. SHOWER ACTIVITY MAY STILL BE PRESENT TO THE NORTH TO RESTRICT MORE WIDESPREAD DENSE FOG. 08 && .FIRE WEATHER... THE UNUSUALLY WARM AND WET WEATHER PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 65 74 63 73 / 100 60 30 20 30 ANNISTON 75 66 75 64 74 / 100 40 20 20 30 BIRMINGHAM 75 69 76 65 75 / 100 50 30 30 30 TUSCALOOSA 76 68 77 67 76 / 80 50 30 30 30 CALERA 76 67 76 65 75 / 100 40 20 20 20 AUBURN 76 64 75 64 74 / 20 20 20 10 20 MONTGOMERY 79 65 79 63 78 / 20 20 20 20 20 TROY 79 66 79 63 77 / 20 20 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHAMBERS...CHEROKEE... CHILTON...CLAY...CLEBURNE...COOSA...ETOWAH...FAYETTE... JEFFERSON...LAMAR...MARION...PICKENS...RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. && 61/08
Hazardous weather outlook, Dec 25, 4:44 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 444 AM CST FRI DEC 25 2015 ALZ011>015-017>050-261345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 444 AM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH THE OVERNIGHT. AS A SURFACE BOUNDARY SHIFTS SLOWLY NORTHWARD THIS MORNING...THE OVERALL FLASH FLOODING THREAT WILL SHIFT NORTH AS WELL TO GENERALLY ALONG AND NORTH OF A ALICEVILLE TO CLANTON TO LAFAYETTE LINE. TO THE SOUTH OF HERE...HEAVY RAINS THAT HAVE OCCURRED WILL KEEP THE AREAL FLOODING THREAT AROUND FOR AT LEAST THIS MORNING ALONG WITH A RIVER FLOODING THREAT ALONG THE TALLAPOOSA AND ALABAMA RIVER BASINS. A SECONDARY THREAT WILL BE THAT OF A LIMITED SEVERE WEATHER THREAT GENERALLY ALONG AND NORTH OF INTERSTATE 59 FROM EARLY MORNING AND LASTING THROUGH AROUND 6 PM WITH STORMS ALONG AND AHEAD OF A FRONT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS WITH A LESSER HAIL THREAT. THE TORNADO THREAT IS LOW BUT NOT ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RIVER FLOODING WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY ALONG PORTIONS OF THE ALABAMA AND TALLAPOOSA RIVER BASINS DUE TO RECENT RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY AT TIMES TODAY. 08
In the hours before
Local storm report, Dec 25, 7:58 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM FLOOD ARITON 31.60N 85.72W
12/25/2015 DALE AL EMERGENCY MNGR
US 231/AL 53 AT PEA RIVER BRIDGE IS FLOODED
&&
CBAIRDLocal storm report, Dec 25, 8:17 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
817 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD 4 ESE COLUMBIANA 33.15N 86.54W
12/25/2015 SHELBY AL PUBLIC
CR 77 AND HORTON ROAD HAVE BEEN CLOSED TO COLUMBIANA.
SEVERAL PEOPLE HAVE BEEN TRAPPED IN THEIR HOUSES
&&
CBAIRDSpecial weather statement, Dec 25, 8:35 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 835 AM CST FRI DEC 25 2015 ALZ011-014-251515- MARION AL-WINSTON AL- 835 AM CST FRI DEC 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND EASTERN MARION COUNTIES UNTIL 915 AM CST... AT 835 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BRINN...OR 11 MILES SOUTHWEST OF HALEYVILLE...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HALEYVILLE...LYNN...ARLEY...GUIN...DOUBLE SPRINGS...BRILLIANT... ASHRIDGE...CORINTH REC AREA...BRUSHY LAKE...MORELAND...HOUSTON RECREATIONAL AREA...NEEDMORE...BRINN...WINSTON FREE STATE BARN...LAKE BUTTAHATCHEE...SMITH LAKE...HOUSTON...BEAR CREEK...TWIN AND NATURAL BRIDGE. LAT...LON 3430 8725 3408 8720 3397 8795 3431 8780 TIME...MOT...LOC 1435Z 259DEG 33KT 3414 8777 75
Local storm report, Dec 25, 8:47 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
847 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD COLUMBIANA 33.18N 86.60W
12/25/2015 SHELBY AL PUBLIC
LANDSLIDE DUE TO HEAVY RAINFALL AND FLASH FLOODING ON HWY
30. ROAD IS IMPASSABLE
&&
CBAIRDLocal storm report, Dec 25, 9:15 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD 10 N LADONIA 32.61N 85.09W
12/25/2015 LEE AL EMERGENCY MNGR
10 PEOPLE WERE TRAPPED ON AN ISLAND ON THE CHATTAHOOCHE
AT SMITHS STATION DUE TO FLOODING, ALL 3 HOMES WERE
DESTROYED
&&
CBAIRDLocal storm report, Dec 25, 9:21 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN HALEYVILLE 34.24N 87.62W
12/25/2015 E0.00 INCH WINSTON AL PUBLIC
LOW WATER CROSSINGS FLOODED. 1-1.24 INCHES REPORTED OVER
30 MIN PERIOD
&&
CBAIRDThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:03 PM CST | Special Weather Statement | BMX | Sumter | 27 min |
| Dec 24, 8:31 PM CST | Special Weather Statement | BMX | Greene, Sumter | 29 min |
| Dec 24, 9:57 PM CST | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Dec 25, 12:56 AM CST | Areal Flood Warning | BMX | Barbour, Bullock, Macon, Pike, Russell | 12 hr |
| Dec 25, 1:08 AM CST | Flash Flood Warning | BMX | Chambers, Chilton, Coosa, Elmore, Lee, Tallapoosa | 6 hr |
| Dec 25, 1:15 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Montgomery | 6 hr |
| Dec 25, 4:24 AM CST | Flash Flood Watch | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more | 17 hr |
| Dec 25, 7:14 AM CST | Areal Flood Warning | BMX | Chambers, Elmore, Lee, Montgomery, Tallapoosa | 2 hr |
| Dec 25, 7:21 AM CST | Flash Flood Warning | BMX | Chilton, Shelby, Talladega | 3 hr |
| Dec 25, 7:40 AM CST | Special Weather Statement | BMX | Marion | 50 min |
| Dec 25, 7:48 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion, Winston | 42 min |
| Dec 25, 8:35 AM CST | Special Weather Statement | BMX | Winston | 40 min |
| Dec 25, 9:17 AM CST | Areal Flood Advisory | BMX | Lamar, Marion, Winston | 3 hr |
| Dec 25, 9:40 AM CST | Areal Flood Advisory | BMX | Winston | 3 hr |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 8 days |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Dallas | 9 days |
| Dec 25, 10:30 AM CST | Flash Flood Warning | BMX | Marion, Winston | 9 hr |
| Dec 25, 11:51 AM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Dec 25, 12:36 PM CST | Flash Flood Warning | BMX | Blount | 3 hr |
| Dec 25, 12:43 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker | 3 hr |
| Dec 25, 2:28 PM CST | Special Weather Statement | BMX | Cherokee, Etowah | 32 min |
| Dec 25, 2:50 PM CST | Flash Flood Warning | BMX | Fayette, Lamar, Walker | 5 hr |
| Dec 25, 3:04 PM CST | Areal Flood Advisory | BMX | Blount, Cherokee, Etowah, Jefferson, St. Clair, Walker | 3 hr |
| Dec 25, 3:13 PM CST | Special Weather Statement | BMX | Fayette | 47 min |
| Dec 25, 3:31 PM CST | Special Weather Statement | BMX | Perry | 44 min |
| Dec 25, 3:35 PM CST | Tornado Warning | BMX | Tuscaloosa | 25 min |
| Dec 25, 3:49 PM CST | Flash Flood Warning | BMX | Blount | 8 hr |
| Dec 25, 4:24 PM CST | Tornado Warning | BMX | Jefferson | 36 min |
| Dec 25, 4:28 PM CST | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair, Walker | 3 hr |
| Dec 25, 4:55 PM CST | Tornado Warning | BMX | Jefferson | 50 min |
| Dec 25, 5:25 PM CST | Tornado Warning | BMX | Bibb, Chilton | 21 min |
| Dec 25, 5:44 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 3 hr |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.